MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+7,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+7,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-736
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Patient revised due to a biolox 36 head +7.5 fracture.(left side) surgeon took out stem and broken head and revised to restoration modular component and new liner.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via medical review.Method & results: -device evaluation and results: the device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted ceramic head, a stem and an liner.The ceramic head appears fractured in multiple pieces.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a primary total hip arthroplasty and sustained a fracture of the ceramic femoral head since i was able to see a radiograph of the hip and photographs of the explanted prostheses.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of ceramic femoral head fracture are multifactorial, including possible surgical technique with unrecognized damage to the femoral head upon insertion, patient factors, including activity level, lifestyle, and bmi, as well as the possibility of trauma and implant factors." -device history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been one other similar event for the reported lot.Conclusion: it was reported that the patient's hip was revised due to fractured ceramic head.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a primary total hip arthroplasty and sustained a fracture of the ceramic femoral head since i was able to see a radiograph of the hip and photographs of the explanted prostheses.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of ceramic femoral head fracture are multifactorial, including possible surgical technique with unrecognized damage to the femoral head upon insertion, patient factors, including activity level, lifestyle, and bmi, as well as the possibility of trauma and implant factors." the device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted ceramic head, a stem and an liner.The ceramic head appears fractured in multiple pieces.No further investigation for this event is possible at this time as no devices and/or insufficient information was received.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
DELTA V-40 CERAMIC HEAD 36/+7,5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key23657487
Report Number0002249697-2025-01385
Device Sequence Number4823698
Product Code LZO
UDI-Device Identifier04546540608581
UDI-Public04546540608581
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6570-0-736
Device Lot Number11865753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexMale